Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 14, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 23, 2008, 8:27 PM CDT for Rooks County, Kansas. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2008, 8:27 PM CDT (01:27 UTC)
- Expired
- May 23, 2008, 9:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
County Rooks County, KS
The radar
The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:48 PM CDT | HAIL 1.75 | 4 Sw Zurich, KS | |
| May 23, 9:00 PM CDT | HAIL 2.75 | 5 S Zurich, KS | |
| May 23, 9:05 PM CDT | TSTM WND GST 70 | Damar, KS | |
| May 23, 9:11 PM CDT | TORNADO | 6 S Zurich, KS | OUTBUILDING DESTROYED ON FARM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 2:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2314 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 14.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KGID 240128
TORGID
KSC163-240230-
/O.NEW.KGID.TO.W.0014.080524T0127Z-080524T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
827 PM CDT FRI MAY 23 2008
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN ROOKS COUNTY IN NORTH CENTRAL KANSAS
* UNTIL 930 PM CDT
* AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A TORNADO 23 MILES SOUTH OF PALCO...OR 32 MILES SOUTH OF HILL
CITY...MOVING NORTH AT 30 MPH.
* THE TORNADO WILL BE NEAR...
PALCO BY 910 PM CDT
ZURICH BY 915 PM CDT
DAMAR...PLAINVILLE AND CODELL BY 920 PM CDT
WEBSTER STATE PARK BY 930 PM CDT
THIS STORM HAS HAD A HISTORY OF PRODUCING LARGE DESTRUCTIVE
TORNADOES ACROSS TREGO COUNTY.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT
AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3913 9961 3930 9961 3931 9962 3942 9960
3937 9905 3913 9914 3912 9959
TIME...MOT...LOC 0127Z 199DEG 24KT 3896 9963
$$
AWJ4 follow-up statements
000
WWUS53 KGID 240144
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
843 PM CDT FRI MAY 23 2008
KSC163-240230-
/O.CON.KGID.TO.W.0014.000000T0000Z-080524T0230Z/
ROOKS KS-
843 PM CDT FRI MAY 23 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SOUTHERN
ROOKS COUNTY...
AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 14 MILES SOUTH OF
ZURICH...OR 28 MILES SOUTHEAST OF HILL CITY...MOVING NORTHEAST AT 32
MPH.
THE TORNADO WILL BE NEAR...
PALCO BY 900 PM CDT
ZURICH BY 905 PM CDT
DAMAR BY 910 PM CDT
PLAINVILLE AND CODELL BY 915 PM CDT
WEBSTER STATE PARK BY 925 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES CAUSING SIGNIFICANT
DAMAGE IN ELLIS COUNTY. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO
VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE
COVER IMMEDIATELY
LAT...LON 3913 9961 3930 9961 3931 9962 3942 9960
3937 9905 3913 9914 3912 9959
TIME...MOT...LOC 0143Z 211DEG 28KT 3906 9951
$$
AWJ000
WWUS53 KGID 240200
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
900 PM CDT FRI MAY 23 2008
KSC163-240230-
/O.CON.KGID.TO.W.0014.000000T0000Z-080524T0230Z/
ROOKS KS-
900 PM CDT FRI MAY 23 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SOUTHERN
ROOKS COUNTY...
AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTH OF
ZURICH...OR 27 MILES SOUTHEAST OF HILL CITY...MOVING NORTHEAST AT 25
MPH.
THE TORNADO WILL BE NEAR...
PALCO BY 905 PM CDT
ZURICH BY 910 PM CDT
DAMAR BY 915 PM CDT
PLAINVILLE AND CODELL BY 920 PM CDT
WEBSTER STATE PARK BY 930 PM CDT
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
LAT...LON 3913 9961 3930 9961 3931 9962 3942 9960
3937 9905 3913 9914 3912 9959
TIME...MOT...LOC 0200Z 207DEG 21KT 3915 9943
$$
AWJ000
WWUS53 KGID 240211
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
910 PM CDT FRI MAY 23 2008
KSC163-240230-
/O.CON.KGID.TO.W.0014.000000T0000Z-080524T0230Z/
ROOKS KS-
910 PM CDT FRI MAY 23 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SOUTHERN
ROOKS COUNTY...
AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTH OF
ZURICH...OR 26 MILES SOUTHEAST OF HILL CITY...MOVING NORTH AT 20 MPH.
THE TORNADO WILL BE NEAR...
PALCO BY 925 PM CDT
ZURICH AND PLAINVILLE BY 930 PM CDT
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
IN ADDITION...GOLFBALL SIZE HAIL WAS REPORTED 4 MILES SOUTHWEST OF
ZURICH AT 848 PM WITH THIS STORM WHILE 70 MPH WINDS WERE REPORTED IN
DAMAR AT 905 PM WITH THIS STORM.
LAT...LON 3913 9961 3930 9961 3931 9962 3942 9960
3937 9905 3913 9914 3912 9959
TIME...MOT...LOC 0210Z 198DEG 14KT 3916 9945
$$
AWJ000
WWUS53 KGID 240221
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
920 PM CDT FRI MAY 23 2008
KSC163-240230-
/O.CON.KGID.TO.W.0014.000000T0000Z-080524T0230Z/
ROOKS KS-
920 PM CDT FRI MAY 23 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SOUTHERN
ROOKS COUNTY...
AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ZURICH...OR 24
MILES SOUTHEAST OF HILL CITY...MOVING NORTH AT 10 MPH.
THE TORNADO WILL BE NEAR...
ZURICH...PALCO AND CODELL BY 930 PM CDT
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO 70 MPH.
LAT...LON 3913 9961 3930 9961 3931 9962 3942 9960
3937 9905 3913 9914 3912 9959
TIME...MOT...LOC 0220Z 181DEG 10KT 3918 9947
$$
AWJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 23, 6:19 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 23, 6:19 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
619 PM CDT FRI MAY 23 2008
.AVIATION...THUNDERSTORMS AND LOW CLOUDS CONTINUE TO BE THE MAIN
CONCERN FOR THE 00Z TAF. KUEX WSR-88D SHOWS THE SHOWERS AND
THUNDERSTORMS HAVE LIFTED JUST NORTH OF THE TERMINAL LOCATION AS OF
LATE THIS AFTERNOON. EXPECT ADDITIONAL THUNDERSTORMS TO GRADUALLY
MOVE BACK INTO THE TERMINAL LOCATION AS STORMS TO THE WEST AND
SOUTHWEST MOVE TOWARDS KGRI. WILL BRING STORMS BACK INTO THE TAF
AROUND 04Z...AND THEN KEEP THEM IN THE FORECAST MUCH OF THE
NIGHT. CEILINGS HAS BEEN DIFFICULT WITH EVERYTHING FROM VFR TO IFR
IN THE AREA. THOUGH KGRI IS CURRENTLY VFR...IT APPEARS LOWER
CLOUDS SHOULD MOVE BACK INTO THE KGRI AREA SOON...SO WILL START
CEILINGS A BIT LOWER THAN THE CURRENT METAR INDICATES. WILL THEN
KEEP MVFR AND IFR CEILINGS IN THROUGH THE MORNING BEFORE GOING
BACK TO VFR IN THE AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 341 PM CDT FRI MAY 23 2008/
DISCUSSION...MANY ISSUES TO DEAL WITH OVER THE FORECAST PERIOD.
FOR TONIGHT THE CHANCES OF SEVERE WEATHER AND FLOODING ARE THE
PRIMARY CONCERN. SHOWERS AND THUNDERSTORMS CONTINUE TO PERSIST THIS
AFTERNOON WITH H85 WARM AIR ADVECTION/THETA-E ADVECTION REMAINING
ACROSS THE AREA THIS AFTERNOON. ALL OF THE RAIN HAS CAUSED
FLOODING ISSUES IN SEVERAL SPOTS...THOUGH THE WIDESPREAD HEAVY
RAINFALL HAS FINALLY BEEN DIMINISHED FOR A TIME IN THE SOUTH THIS
AFTERNOON.
AFTERNOON SURFACE ANALYSIS PLACED AN ELONGATED AREA OF LOW PRESSURE
ACROSS EASTERN COLORADO...WITH THE DRY LINE ACROSS FAR WESTERN
KANSAS. THERE IS ALSO A STATIONARY BOUNDARY LOCATED ACROSS
CENTRAL KANSAS...WHICH HAS BEEN HELPING AID IN THE DEVELOPMENT OF
STORMS WE HAVE BEEN EXPERIENCING MUCH OF THE DAY. AFTERNOON WATER
VAPOR IMAGERY CONTINUED TO SHOW THE PERSISTENT UPPER LEVEL TROUGH
OVER THE WESTERN UNITED STATES.
FOR TONIGHT...THE WARM AIR ADVECTION/THETA-E ADVECTION ACROSS THE
AREA WILL CONTINUE TO REGENERATE STORMS...HOWEVER IT APPEARS THE
MAIN THREAT FOR SEVERE WEATHER SHOULD INITIALLY BE WEST OF THE
FORECAST AREA. AS STORMS BEGIN TO FIRE ALONG THE DRY LINE...IT
APPEARS THAT THE INDIVIDUAL STORMS SHOULD PRIMARILY MOVE NORTH
INITIALLY...HOWEVER AS THE LOW LEVEL JET AGAIN INCREASES AND
BECOMES MORE SOUTHERLY...THINK THAT THERE WILL BE A TENDENCY FOR
STORM ELEMENTS TO BEGIN A MORE EASTERLY PUSH. HEAVY RAINFALL
REMAINS A CONCERN FOR TONIGHT WITH MANY AREAS ALREADY SATURATED OR
FLOODED FROM RAINFALL FROM THE PREVIOUS 24-48 HOURS. 1 TO 3 HOUR
FLASH FLOOD GUIDANCE VALUES IN AREAS CURRENTLY OUTSIDE OF THE
FLASH FLOOD WATCH ARE GENERALLY 1-1.5 INCHES...SO AFTER
COLLABORATION WITH SURROUNDING OFFICES HAVE OPTED TO ADD THE
REMAINDER OF THE FORECAST AREA INTO A FLASH FLOOD WATCH FOR
TONIGHT. WHEN IT COMES TO SEVERE WEATHER FOR TONIGHT...IT APPEARS
THE MOST INTENSE CONVECTION WOULD FAVOR THE SOUTHWEST HALF WHERE
INSTABILITY REMAINS THE GREATEST INTO TONIGHT. THE TORNADO THREAT
ALSO REMAINS GREATEST IN THAT REGION WITH 09Z SREF 0-1KM HELICITY
VALUES FORECAST TO BE IN EXCESS OF 200 M2/S2 AND AND SIG TOR
VALUES OF 2 TO 4. HOWEVER...IF THE BOUNDARY DOES NOT MOVE MUCH
FARTHER NORTH...STORMS WILL TEND TO BE MORE ELEVATED ACROSS OUR
FORECAST AREA.
WILL TRY TO DECREASE POPS A BIT ON SATURDAY MORNING AS A LARGE
PIECE OF THE WESTERN UNITED STATES TROUGH LIFTS TO THE NORTH. THE
NOSE OF THE LOW LEVEL JET ALSO PUSHES NORTH AND WEAKENS ACROSS THE
AREA IN THE MORNING...SO THAT WOULD ALSO FAVOR A DECREASING POP
TREND. IN THE AFTERNOON...THE DRY LINE IS FORECAST TO BE MOVING
INTO THE CWFA WITH SBCAPE VALUES IN THE EASTERN HALF OF THE
FORECAST AREA RISING IN EXCESS OF 2000 J/KG BY LATE AFTERNOON.
WILL PUT THE HIGHEST POPS IN THE EAST FOR SATURDAY AFTERNOON INTO
SATURDAY NIGHT. THE THUNDERSTORM CHANCES CONTINUE INTO SATURDAY
NIGHT AS THE LOW LEVEL JET INCREASES...THOUGH THE BETTER FOCUS
WITH THE H85 MOISTURE TRANSPORT VECTORS IS NORTH AND EAST OF THE
CWFA. ONCE ANY LINGERING THUNDERSTORMS FROM SATURDAY NIGHT
EXIT...MUCH OF SUNDAY SHOULD BE DRY INTO THE AFTERNOON...HOWEVER
MORE STORMS ARE POSSIBLE ALONG A EASTWARD MOVING FRONTAL BOUNDARY
LATER IN THE DAY. WILL INCREASE POPS DURING THE AFTERNOON INTO
SUNDAY NIGHT WITH THE BETTER CHANCES NEAR THE BOUNDARY. THE ACTIVE
WEATHER CONTINUES INTO NEXT WEEK AND WILL KEEP POPS FOR ALL BUT
DAY 7.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR NEZ039>041-
046>049-060>064-072>077-082>087.
KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ005>007-
017>019.
&&Hazardous weather outlook, May 23, 2:54 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 254 PM CDT FRI MAY 23 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 242000- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 254 PM CDT FRI MAY 23 2008 ...ANOTHER NIGHT OF THUNDERSTORMS EXPECTED TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THESE THUNDERSTORMS WILL BRING LARGE HAIL TO THE SIZE OF GOLF BALLS... WIND GUSTS IN EXCESS OF 60 MPH AND VERY HEAVY RAINS. AN ISOLATED TORNADO THREAT IS ALSO POSSIBLE...ESPECIALLY WEST OF A LINE FROM KEARNEY NEBRASKA TO STOCKTON KANSAS. THE STRONGER STORMS TONIGHT MAY PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES. RUNOFF FROM THESE STORMS WILL AGGRAVATE AREAS THAT ARE CURRENTLY EXPERIENCING FLOODING PROBLEMS. WITH SOIL MOISTURE LEVELS QUITE HIGH OVER MOST OF THE AREA...ADDITIONAL FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING WEEK. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH SATURDAY AND SUNDAY...PRIMARILY DURING THE LATE AFTERNOON AND EVENING HOURS. THE MAIN HAZARDS WILL BE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING THUNDERSTORM WINDS. ISOLATED TORNADOES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED...ESPECIALLY AFTER 4 PM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KISNER
In the hours before
Local storm report, May 23, 5:35 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
535 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 SW OSCEOLA 41.13N 97.62W
05/23/2008 E0.75 INCH POLK NE PUBLIC
&&
KINGLocal storm report, May 23, 5:47 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
547 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 5 SW BENEDICT 40.96N 97.67W
05/23/2008 YORK NE TRAINED SPOTTER
TWO 6 INCH TREE LIMBS WERE BROKEN BY THUNDERSTORM WIND
GUSTS ESTIMATED AT 50 TO 60 MPH.
&&
KINGSpecial weather statement, May 23, 6:45 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 645 PM CDT FRI MAY 23 2008 NEZ082-240045- FURNAS- 645 PM CDT FRI MAY 23 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF NORTON...AND MOVING NORTH AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... WILSONVILLE BY 705 PM CDT HENDLEY BY 710 PM CDT BEAVER CITY BY 715 PM CDT EDISON BY 735 PM CDT HOLBROOK BY 740 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
Special weather statement, May 23, 7:34 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 734 PM CDT FRI MAY 23 2008 KSZ005-NEZ083-240100- HARLAN-PHILLIPS- 734 PM CDT FRI MAY 23 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTH CENTRAL PHILLIPS COUNTY IN NORTH CENTRAL KANSAS SOUTHERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF PHILLIPSBURG...OR NEAR PHILLIPSBURG...AND MOVING NORTH AT 58 MPH. * THE THUNDERSTORM WILL BE NEAR... LONG ISLAND BY 740 PM CDT WOODRUFF BY 745 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
Special weather statement, May 23, 7:43 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 743 PM CDT FRI MAY 23 2008 NEZ072-082-240130- FURNAS-GOSPER- 743 PM CDT FRI MAY 23 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF WILSONVILLE...OR 13 MILES NORTHWEST OF NORTON...AND MOVING NORTH AT 47 MPH. * THE THUNDERSTORM WILL BE NEAR... WILSONVILLE BY 750 PM CDT HENDLEY BY 755 PM CDT HOLLINGER BY 800 PM CDT CAMBRIDGE BY 805 PM CDT HOLBROOK BY 810 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
Special weather statement, May 23, 8:14 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 814 PM CDT FRI MAY 23 2008 KSZ017-240245- ROOKS- 814 PM CDT FRI MAY 23 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHERN ROOKS COUNTY IN NORTH CENTRAL KANSAS AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO 5 MILES SOUTHEAST OF CEDAR BLUFF...MOVING NORTHEAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... PALCO BY 910 PM CDT ZURICH BY 915 PM CDT PLAINVILLE BY 920 PM CDT CODELL BY 925 PM CDT THIS STORM HAS HAD A HISTORY OF PRODUCING TORNADOES ACROSS TREGO COUNTY. DESTRUCTIVE HAIL UP TO BASEBALL SIZE IS ALSO EXPECTED WITH THIS STORM AS IT MOVES INTO SOUTHERN ROOKS COUNTY. PEOPLE IN SOUTHERN ROOKS COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. AWJ
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:28 PM CDT | Tornado Warning | GID | Rooks | 47 min |
| May 23, 9:36 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 39 min |
| May 23, 9:59 PM CDT | Tornado Warning | GID | Osborne, Phillips, Rooks, Smith | 46 min |
| May 23, 10:20 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 40 min |
| May 23, 10:30 PM CDT | Tornado Warning | GID | Osborne, Smith | 35 min |
| May 23, 10:32 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks | 28 min |
| May 23, 10:38 PM CDT | Severe Thunderstorm Warning | GID | Smith | 37 min |
| May 23, 10:42 PM CDT | Areal Flood Warning | GID | Jewell | 47 hr |
| May 23, 10:50 PM CDT | Areal Flood Warning | GID | Osborne | 47 hr |
Nearby
Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.